Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Antidepressants
|PRSJRH - Tue Nov 13, 2007 2:14 am||
Greetings! I am a 27 y/o Male. I currently suffer from headaches that form from stress, and when most severe, will numb the side of my face. In addition to that, I notice anxiety issues, and light depression. My doctor has me on 1mg Xanax as needed for the headaches as most of the other headache prescriptions failed. I feel as though I should be on an antidepressant and want to discuss this with my doctor, but would like some opinions on what will work/not work with my Xanax. Please keep in mind that I am overweight, so anything that may increase weight is probably not a good idea. I appreciate any advice/tips I can get. Thank you.
|Debbie Miller, RN - Tue Nov 13, 2007 7:00 pm||
There are many antidepressants that can be used in conjunction with Xanax. You should see a psychiatrist for it. Also, many of the SSRIs have actually helped people lose weight because of the effect on the seratonin. Just express this concern to your doctor that you do not want a drug that has been shown to increase the appetite. While each individual responds differently to medications, he/she could at least steer you to one that has a low reported incidence of this side effect.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.